MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG20012UX
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a lesion located in the 1st diagonal.The device was inspected with no issues.Negative prep was performed with no issues.It was reported that a dissection occurred the device failed to cross the lesion.It was also reported that a dissection occurred during attempt to deliver the stent to the vessel.It was stated that there was a bit of a acute angle to get in the lesion and the device failed to cross the lesion.The patient is alive with no further injury.The procedure was completed with another stent.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the lesion in the 1st diagonal was a non-tortuous, mildly calcified lesion with 70% stenosis.The lesion was pre-dilated with a euphora balloon.Resistance was not noted while advancing the device to the lesion.Excessive force was not used.It was reported that a dissection occurred in the left anterior descending (lad) artery.The dissection was not treated.Correction: it was later reported that the onyx frontier was being placed in the lesion that had a dissection.Initial reporter name and phone number.Facility details.Annex f code.Sections b.1.Adverse event or product, and b.2.Outcome attributed to adverse event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: annex d codes added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19511121
Report Number9612164-2024-02772
Device Sequence Number3456210
Product Code NIQ
UDI-Device Identifier00763000511128
UDI-Public00763000511128
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG20012UX
Device Catalogue NumberONYXNG20012UX
Device Lot Number0012180631
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer06/20/2024
08/27/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/08/2024
08/28/2024
Date Device Manufactured03/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown